Alert archive / Kansas / Red Flag Warnings in 2014
Red Flag Warning 7, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Mar 13, 2014, 4:31 AM CDT for 12 counties in Kansas; Cheyenne County, Kit Carson County, Colorado; Red Willow County, Nebraska. It took effect at Mar 13, 2014, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2014, 4:31 AM CDT (09:31 UTC)
- In effect from
- Mar 13, 2014, 1:00 PM CDT
- Expired
- Mar 13, 2014, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Red Willow County, NE
The radar
The Goodland radar (KGLD), 52 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3932 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
432 WWUS83 KGLD 130931 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 331 AM MDT THU MAR 13 2014 ...VERY DRY...WARM AND BREEZY TODAY... .WARM TEMPERATURES AND DRY CONDITIONS WILL COMBINE WITH BREEZY SOUTHWEST WINDS TO PRODUCE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH THIS AFTERNOON. KSZ003-004-014>016-027>029-041-042-131800- /O.NEW.KGLD.FW.W.0007.140313T1800Z-140314T0000Z/ DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY- WICHITA- 331 AM MDT THU MAR 13 2014 /431 AM CDT THU MAR 13 2014/ ...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 6 PM MDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003...004...014...015...016... 027...028...029...041 AND 042... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 6 PM MDT /7 PM CDT/ THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 003 DECATUR... FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 014 THOMAS... FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM... FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN... FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH EXISTS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
4 follow-up statements
557 WWUS83 KGLD 131723 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1123 AM MDT THU MAR 13 2014 ...VERY DRY...WARM AND BREEZY TODAY... .WARM TEMPERATURES AND DRY CONDITIONS WILL COMBINE WITH BREEZY SOUTHWEST WINDS TO PRODUCE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH THIS AFTERNOON. COZ253-254-KSZ002-013-140000- /O.EXA.KGLD.FW.W.0007.140313T1800Z-140314T0000Z/ KIT CARSON-CHEYENNE CO-RAWLINS-SHERMAN- 1123 AM MDT THU MAR 13 2014 /1223 PM CDT THU MAR 13 2014/ ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 002... 013...253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS AND FIRE WEATHER ZONE 013 SHERMAN. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH EXISTS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ003-004-014>016-027>029-041-042-140000- /O.CON.KGLD.FW.W.0007.140313T1800Z-140314T0000Z/ DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY- WICHITA- 1123 AM MDT THU MAR 13 2014 /1223 PM CDT THU MAR 13 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003...004...014...015...016...027...028...029...041 AND 042... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 003 DECATUR... FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 014 THOMAS... FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM... FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN... FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH EXISTS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
723 WWUS83 KGLD 131943 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 143 PM MDT THU MAR 13 2014 ...VERY DRY...WARM AND BREEZY TODAY... .WARM TEMPERATURES AND DRY CONDITIONS WILL COMBINE WITH BREEZY SOUTHWEST WINDS TO PRODUCE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH THIS AFTERNOON. COZ253-254-KSZ002>004-013>016-027>029-041-042-140000- /O.CON.KGLD.FW.W.0007.000000T0000Z-140314T0000Z/ KIT CARSON-CHEYENNE CO-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- 143 PM MDT THU MAR 13 2014 /243 PM CDT THU MAR 13 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 002...003...004...013...014...015...016...027...028...029...041... 042...253 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR... FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 013 SHERMAN... FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH EXISTS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
646 WWUS83 KGLD 132034 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 234 PM MDT THU MAR 13 2014 NEZ081-140000- /O.EXA.KGLD.FW.W.0007.000000T0000Z-140314T0000Z/ RED WILLOW- 334 PM CDT THU MAR 13 2014 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 081... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS TO NEAR 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH EXISTS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ253-254-KSZ002>004-013>016-027>029-041-042-140000- /O.CON.KGLD.FW.W.0007.000000T0000Z-140314T0000Z/ KIT CARSON-CHEYENNE CO-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- 234 PM MDT THU MAR 13 2014 /334 PM CDT THU MAR 13 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 002...003...004...013...014...015...016...027...028...029...041... 042...253 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR... FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 013 SHERMAN... FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH EXISTS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
110 WWUS83 KGLD 132358 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 558 PM MDT THU MAR 13 2014 COZ253-254-KSZ002>004-013>016-027>029-041-042-NEZ081-140100- /O.EXP.KGLD.FW.W.0007.000000T0000Z-140314T0000Z/ KIT CARSON-CHEYENNE CO-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-RED WILLOW- 558 PM MDT THU MAR 13 2014 /658 PM CDT THU MAR 13 2014/ ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT /7 PM CDT/ THIS EVENING FOR FIRE WEATHER ZONES 002... 003...004...013...014...015...016...027...028...029...041...042... 081...253 AND 254... WINDS WILL QUICKLY DIMINISH BY SUNSET AND THE FIRE DANGER WILL END. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 13, 3:46 AM CDT, 45 minutes earlier.
Area forecast discussion, Mar 13, 3:46 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
246 AM MDT THU MAR 13 2014
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 223 PM MDT WED MAR 12 2014
NORTHWEST FLOW WILL PREVAIL TONIGHT AND THURSDAY ACROSS THE CENTRAL
PLAINS. SURFACE HIGH PRESSURE WILL RESIDE OVER THE CENTRAL PLAINS
TONIGHT AND THEN DRIFT SOUTH THURSDAY AS A TROUGH MOVES INTO EASTERN
COLORADO. SUBSIDENCE AND LACK OF MOISTURE WILL PRODUCE DRY
CONDITIONS OVER THE AREA TONIGHT AND THURSDAY.
THERE IS SOME CONCERN ABOUT RED FLAG POTENTIAL FOR THURSDAY
AFTERNOON. RELATIVE HUMIDITY VALUES DROP TO AROUND 15 PERCENT
THURSDAY AFTERNOON. HOWEVER, SUSTAINED WINDS ARE WELL UNDER THE
CRITERIA AND SO ARE THE GUSTS. THE MID SHIFT SHOULD LOOK AT THIS
AGAIN BUT FOR NOW DO NOT SEE A REASON TO ISSUE A FIRE WEATHER WATCH.
LOW TEMPERATURES TONIGHT WILL COOL TO THE MID 20S. HIGH TEMPERATURES
THURSDAY SHOULD VARY FROM THE LOWER 60S WEST TO THE MID/UPPER 60S
EAST.
.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 244 AM MDT THU MAR 13 2014
A FAIRLY CALM WEATHER PATTERN WILL SET UP ACROSS THE TRI-STATE AREA
DURING THE EXTENDED FORECAST PERIOD...LEADING NEAR TO ABOVE NORMAL
TEMPERATURES AND LITTLE CHANCE FOR PRECIPITATION.
IMPROVING CONDITIONS ARE LIKELY SUNDAY AS A WEATHER SYSTEM
EXPECTED SATURDAY AND SATURDAY NIGHT SHOULD BE EXITING THE HIGH
PLAINS. A LARGE RIDGE OF HIGH PRESSURE BUILDS ACROSS THE WESTERN
UNITED STATES SUNDAY INTO MONDAY. THE RIDGE OF HIGH PRESSURE SHOULD
ONLY MAINTAIN A BRIEF GRIP ON THE WESTERN UNITED STATES AS AN UPPER
LEVEL DISTURBANCE BREAKS DOWN THE NORTHERN PART OF THE RIDGE. FROM
MONDAY NIGHT ON...MODEL GUIDANCE IS IN POOR AGREEMENT WITH THE
HANDLING OF THIS DISTURBANCE. HOWEVER...A FEW TRENDS INDICATE THAT
THIS SYSTEM SHOULD BE A CLIPPER...ONLY HAVING A NOTICEABLE
DIFFERENCE ON OUR WEATHER FOR TUESDAY. THIS CLIPPER WILL PROVIDE THE
ONLY CHANCE FOR PRECIPITATION DURING THE EXTENDED FORECAST.
HOWEVER...THERE MAY BE SOME DRY AIR OVER THE REGION THAT WILL NEED
TO BE OVERCOME BEFORE PRECIPITATION IS ABLE TO REACH THE GROUND. CR
INITIALIZATION PROCEDURE REMOVED POPS FOR THIS TIME PERIOD AND
THOUGHT THIS SEEMED APPROPRIATE DUE TO THE POOR MODEL GUIDANCE AND
DRY AIR IN PLACE.
FORECAST GUIDANCE INDICATES A BRIEF COOL DOWN FOR TUESDAY BEFORE
WARMER...ABOVE NORMAL WEATHER RETURNS BY THE MIDDLE OF THE WEEK.
FORECAST GUIDANCE VARIES ON THE TEMPERATURE FIELDS THROUGHOUT THE
EXTENDED FORECAST SO HAVE NOT MADE ANY LARGE CHANGES DUE TO A
LOWERED CONFIDENCE THAN USUAL. WOULD LEAN TOWARDS A WARMER FORECAST
IF FORCED TO LEAN ONE WAY OR ANOTHER AS IT SEEMS THE EUROPEAN
MODEL...THE MUCH COOLER SOLUTION...IS AN OUTLIER IN ITS WEATHER
PATTERN.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1046 PM MDT WED MAR 12 2014
VFR CONDITIONS FORECAST FOR THE 6Z TAFS. LIGHT WEST WINDS WILL
CONTINUE UNTIL MID TO LATE MORNING THEN TURN TO THE SOUTHWEST AS A
LEE SIDE SURFACE TROUGH DEVELOPS OVER SOUTHEAST COLORADO. THE
TROUGH WILL MOVE THROUGH THE SITES DURING THE LATE AFTERNOON TO
EARLY EVENING CAUSING THE WIND TO ROTATE TO THE NORTHWEST BEHIND
THE TROUGH.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING FROM NOON MDT /1 PM CDT/ TODAY TO 6 PM MDT /7
PM CDT/ THIS EVENING FOR KSZ003-004-014>016-027>029-041-042.
CO...NONE.
NE...NONE.
&&
SHORT TERM...FS
LONG TERM...RRH
AVIATION...JTLNearby
Red Flag Warnings in Kansas, 2014Red Flag Warnings in Colorado, 2014Red Flag Warnings in Nebraska, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.